Alert archive / New Jersey / Marine Weather Statements in 2006

Marine Weather Statement 3, NWS Philadelphia/Mount Holly

December 14, 2006

NWS Philadelphia/Mount Holly issued this marine weather statement at Dec 14, 2006, 5:45 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2006, 5:45 PM EST (22:45 UTC)
Expired
Dec 15, 2006, 11:00 AM EST
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 142245
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EST THU DEC 14 2006

ANZ430-431-450>455-151100-
/X.NEW.KPHI.MA.S.0003.061214T2245Z-061215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
545 PM EST THU DEC 14 2006

...DENSE FOG ADVISORY...

THE FOG CURVE FROM THE NOAA SATELLITE IMAGERY CONTINUED TO SHOW A
FOG BANK ALONG THE ENTIRE NEW JERSEY COAST, THE DELAWARE COAST AND
UP THE DELAWARE BAY TO WILMINGTON DELAWARE. THE FOG HAS SPREAD
INLAND THIS PAST HOUR.

IN ADDITION, THE BEACH CAMS ON LONG BEACH ISLAND AND AVALON SHOWS 
NEAR ZERO CONDITIONS. THE NEARSHORE WAVES ARE RUNNING 2.5 TO 3.5 FT 
AND THREE FEET AT BUOY 44009.
 
MARINERS ARE ADVISED TO BE EXTREMELY CAUTIOUS THE REST OF TODAY, 
OVERNIGHT AND EARLY FRIDAY MORNING. 


$$


EBERWINE
1 follow-up statement
000 
FZUS71 KPHI 150711
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 AM EST FRI DEC 15 2006

ANZ430-431-450>455-151600-
/X.EXT.KPHI.MA.S.0003.000000T0000Z-061215T1600Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
211 AM EST FRI DEC 15 2006

...DENSE FOG THIS MORNING...

WIDESPREAD DENSE FOG SPREAD THROUGHOUT THE REGION OVERNIGHT.
VISIBILITIES WERE ZERO OR CLOSE TO ZERO IN MANY LOCATIONS. THE
DENSE FOG WILL CONTINUE THROUGH A GOOD PART OF THE MORNING BEFORE
DISSIPATING THIS AFTERNOON. 

MARINERS ARE ADVISED TO BE PREPARED FOR VERY LOW VISIBILITY THIS MORNING.

$$

STAUBER

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Dec 14, 10:20 AM EST, 7 hours 25 minutes earlier.

Area forecast discussion, Dec 14, 10:20 AM EST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1020 AM EST THU DEC 14 2006

.UPDATE...
HAVE DECIDED TO LET THE DENSE FOG ADVISORY EXPIRE AS OF 10 AM.
VISIBILITIES ARE SLOWLY IMPROVING ACROSS THE AREA, AND FOG WILL
CONTINUE TO DISSIPATE THROUGH THE REST OF THE MORNING. THERE MAY
BE A FEW AREAS WHERE FOG COULD BE DENSE AT TIMES, BUT THIS SHOULD
IMPROVE WITHIN THE NEXT HOUR OR SO. ONCE THE FOG LIFTS/DISSIPATES,
MOSTLY SUNNY SKIES WILL DOMINATE THE AREA THIS AFTERNOON, EXCEPT
SOME HIGH LEVEL CIRRUS STREAMING ACROSS. THIS WILL ALLOW
TEMPERATURES TO WARM UP QUITE A BIT TODAY. NOTHING SIGNIFICANT WAS
CHANGED IN THE GRIDS, JUST SOME ADJUSTMENTS TO HOURLY GRIDS FOR
CURRENT TRENDS.

UPDATE...ROBERTSON

&&

.PREV DISCUSSION...
/ISSUED 348 AM EST THU DEC 14 2006/

.SHORT TERM /TODAY AND TONIGHT/...
THE FOG(QUITE A BIT OF IT DENSE) AND LOW CLOUDS WHICH HAVE DEVELOPED
OVERNIGHT SHOULD REMAIN IN PLACE THROUGH THE MID-MORNING HOURS. A
DENSE FOG ADVISORY IS IN PLACE FOR THE SOUTHERN HALF OF THE CWA. WE
ACTUALLY DECIDED TO PROLONG THE ADVISORY THROUGH 1000 AM DUE TO THE
LOW SUN ANGLE, AND THE HIGHER CLOUDS THAT HAVE BEEN ADVECTING INTO
THE AREA. THE HIGHER CLOUDS WILL PROHIBIT THE SUN TO WORK ON THE
LOWER STUFF. EVEN IF THE DENSE FOG LIFTS EARLIER THAN EXPECTED, LOW
CLOUDS SHOULD REMAIN IN PLACE, POSSIBLY INTO EARLY AFTERNOON, BEFORE
DISSIPATING. THE PROBLEM WITH THIS WEAK WAA PATTERN, ITS CREATING
ONE HECK ON A LOW-LEVEL INVERSION.

ONCE THE CLOUDS BREAK, SKIES WILL BE PARTLY TO MOSTLY SUNNY. WITH
THE EXPECTATION OF SUNSHINE THIS AFTERNOON, FORECAST HIGHS WILL
APPROACH OR EVEN REACH RECORD TERRITORY

     FORECAST        RECORD HIGH AND YEAR
     --------        --------------------
PHL     62                69 IN 1881
ABE     60                60 IN 2001
ACY     62                64 IN 2001
ILG     62                63 IN 2001
MPO     55                56 IN 1984
RDG     60                66 IN 1920
TTN     61                67 IN 1901
GED     63                67 IN 2001

THE AREA COULD SEE A SLIGHT INCREASE IN CLOUD COVER TONIGHT AS A
DEEPENING TROF OVER THE GREAT LAKES TRACKS TO THE EAST. BELIEVE IT
OR NOT, TEMPERATURES ACROSS THE ENTIRE CWA ARE FORECAST TO REMAIN
ABOVE FREEZING FOR A SECOND NIGHT. AS I WRITE THIS MORNING, MPO IS
ONLY 39 DEGREES AND THERE IS NOTHING LOWER THAN 37 DEGRESS PER THE
NJ WXNET.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SURFACE LOW MOVES BETWEEN THE GTLKS AND JAMES BAY WHILE THE FRONT
SWINGS BY WITH A COUPLE OF SHOWERS ASSOCIATED WITH IT. LOOKS AS
THROUGH SOME SLIGHT CAA WILL TRIGGER THE SHOWERS BUT MAINLY ACROSS
THE NORTHERN COUNTIES, LEHIGH VALLEY AND NORTH. ONCE THE SHORT WAVE
MOVES THROUGH, BROAD RIDGE BUILDS INTO SATURDAY, THEN QUICKLY RETURN
TO ZONAL FLOW SUNDAY. WITH A TREMENDOUS TEMPERATURES GRADIENT WEST
TO EAST YOU JUST KNOW CYCLOGENESIS IS NOT THAT FAR OFF.

LOW PRESSURE WILL BE WELL OVER THE NORTH ATLANTIC WITH HIGH PRESSURE
SWEEPING DOWN FROM THE NORTH CENTRAL U.S. MEANWHILE, A FOUR CORNERS
LOW WILL TAKE SHAPE ON MONDAY AND EVOLVE INTO A FAIRLY STRONG
DECEMBER STORM. A STRONG RIDGE DEVELOP AHEAD OF THE LOW AS THE
STORM REALLY TAKES SHAPE OVER IOWA WEDNESDAY NEXT WEEK. NOT
SPECULATING ON THE WEATHER OUTCOME AT THIS POINT EXCEPT TO SAY SOME
COLD TEMPERATURES AT 80H REACH OUR REGION NEXT WEEK.

&&

.AVIATION /09Z-06Z/...
WE ARE PLAYING THIS AS A PERSISTENCE FORECAST THROUGH THE PREDAWN
HOURS AND INTO THE FIRST PART OF THE DAYLIGHT PERIOD, WITH
WIDESPREAD LIFR CIGS AND VSBYS GENERALLY IN THE IFR TO LIFR RANGE.
THE WRF BUFKIT IS IN SUPPORT OF THIS WITH A STRONG INVERSION THROUGH
16Z, WHILE THE GFS IS ALSO IN SUPPORT TO A LESSER DEGREE. SAT PIX
THROUGH 08Z ARE SHOWING A LTL EROSION OF THE LOW CLOUDS AND FOG IN
THE SRN POCONOS, BUT WONT BUDGE OFF THE PESSIMISTIC FORECAST UNTIL
A CLEAR TREND TO THE CONTRARY DEVELOPS. BREAK OUT INTO VFR UNDER A
WEAK MID DECEMBER SUN, BUT DECENT LOW LEVEL WAA FROM THE SW, FOR THE
AFTERNOON.
&&

.MARINE...
WE HAVE FOG IN THE CWF FOR THE WATERS THIS MORNING, THEN THE PATTERN
IS BENIGN UNTIL A COLD FRONT CROSSES THE WATERS BY FRI EVENING. AIR
TEMPS SHOULD DROP BELOW WATER TEMPS FRI NIGHT FOR THE FIRST TIME IN
A LTL WHILE, ALLOWING SOME MIXING DOWN AND PERHAPS SOME SCA
CONDITIONS WITH REGARD TO BOTH WINDS AND SEAS, AT LEAST OVER THE
ATLANTIC WATERS AND LWR BAY. TEMPS REBOUND DURING THE DAY ON SAT,
AND MARINE LAYER LIKELY WILL BEGIN TO REESTABLISH ITSELF.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

SHORT TERM...KRUZDLO
LONG TERM...EBERWINE
AVIATION/MARINE...MPD
Hazardous weather outlook, Dec 14, 4:47 AM EST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 AM EST THU DEC 14 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-151000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
447 AM EST THU DEC 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN PORTION OF
OUR COUNTY WARNING AREA UNTIL 1000 AM. PLEASE REFER TO PHLNPWPHI
(WWUS71 KPHI) FOR FURTHER INFORMATION. OTHER THEN THE DENSE FOG THIS
MORNING, NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KRUZDLO

In the hours before

Special weather statement, Dec 14, 3:43 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST THU DEC 14 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-020>027-PAZ070-071-
150000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA
343 PM EST THU DEC 14 2006

AREAS OF LOCALLY DENSE FOG WILL PERSIST FOR PORTIONS OF THE AREA
THIS AFTERNOON AND THIS EVENING. THE AREAS THAT WILL SEE THE MOST
DENSE FOG WILL BE ALONG THE DELAWARE BAY AND LOWER PORTIONS OF THE
DELAWARE RIVER, CHESAPEAKE BAY, AND COASTAL ATLANTIC WATERS, AS
WELL AS THE COUNTIES THAT BORDER THESE BODIES OF WATER. THIS
INCLUDES THE DELMARVA REGION, PHILADELPHIA AND DELAWARE COUNTIES
IN PENNSYLVANIA, AND THE SOUTHERN AND COASTAL COUNTIES OF NEW
JERSEY. MOTORISTS AND BOATERS SHOULD USE CAUTION WHEN ENCOUNTERING
AREAS OF LOWER VISIBILITY.

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:32 PM ESTDense Fog AdvisoryPHICape May, Cumberland, Salem12 hr
Dec 14, 6:00 PM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more16 hr

Nearby

Marine Weather Statements in New Jersey, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.